MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM
Model Number 01.12.035
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 september 2018: lot 124806: 25 items manufactured and released on 4 february 2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, 24 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on sep 4, 2018: hip revision surgery (stem, head and liner) occurred 5 years and 5 months after primary cementless total hip arthroplasty.Poor quality of radiographic images provided doesn't allow a proper clinical evaluation.Aseptic loosening is a possible literature described mid term adverse event after cementless total hip replacements and causes are often unknown.The cause of this event cannot be determined on the basis of information received.
 
Event or Problem Description
On aug 20, 2018 we were informed that the patient needed a revision surgery due to loosening of femur prosthesis detected through bone scan 5 years and 5 months after primary; radiolucent lines were found around the distal portion of the stem.Patient had pain.On (b)(6) 2018 the surgeon revised the mpact flat pe hc liner 36/f (01.32.3648hct), quadra lat s5 stem (01.12.035) and 36m ceramic head (38.49.7179.285.00) with zimmer revision stem and head.The surgeon changed the liner to have a total new bearing surface and articulation.Case was completed successfully.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7888914
Report Number3005180920-2018-00693
Device Sequence Number2508219
Product Code JDI
UDI-Device Identifier07630030802171
UDI-Public07630030802171
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number01.12.035
Device Lot Number124806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR